Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 19, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 7, 2011, 3:56 AM CDT for 4 counties in Kansas. It took effect at Oct 7, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 3:56 AM CDT (08:56 UTC)
- In effect from
- Oct 7, 2011, 10:00 AM CDT
- Expired
- Oct 7, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS73 KGID 070856 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 356 AM CDT FRI OCT 7 2011 KSZ006-007-018-019-071700- /O.NEW.KGID.WI.Y.0019.111007T1500Z-111008T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT 356 AM CDT FRI OCT 7 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH BY MID MORNING...AND GUST NEAR 40 MPH. THE WINDS WILL REMAIN STRONG DURING THE DAY BEFORE SUBSIDING EARLY THIS EVENING. * OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
080 WWUS73 KGID 071552 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1052 AM CDT FRI OCT 7 2011 KSZ006-007-018-019-080000- /O.CON.KGID.WI.Y.0019.000000T0000Z-111008T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT 1052 AM CDT FRI OCT 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SUSTAINED SOUTH WINDS WILL AVERAGE 25 TO SLIGHTLY OVER 30 MPH THROUGH THE AFTERNOON HOURS...WITH GUSTS AS HIGH AS 40 TO 45 MPH. THESE WINDS WILL SUBSIDE BELOW ADVISORY LEVELS BY EARLY THIS EVENING. * OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
480 WWUS73 KGID 072348 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 648 PM CDT FRI OCT 7 2011 KSZ006-007-018-019-080100- /O.EXP.KGID.WI.Y.0019.000000T0000Z-111008T0000Z/ SMITH-JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT 648 PM CDT FRI OCT 7 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:03 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 7, 1:03 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 103 AM CDT FRI OCT 7 2011 .UPDATE...ALTHOUGH STILL WINDY...HAVE LET WIND ADVISORY GO AS LOCATIONS REACHING WIND ADVISORY CRITERIA ARE MORE HIT OR MISS ATTM AND GENERALLY ASSOCIATED WITH CONVECTION. WILL COVER STRONG/GUSTY WINDS WITH SHORT TERM FORECASTS AND/OR SIGNIFICANT WEATHER ADVISORIES AS NEEDED. && .PREV DISCUSSION... /ISSUED 1221 AM CDT FRI OCT 7 2011/ AVIATION...06Z TAF. WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND INTO THE DAY TOMORROW BEFORE SLOWLY DIMINISHING DURING THE EVENING. THE NEXT CONCERN WILL BE CHANCES FOR THUNDERSTORMS. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE KGRI TERMINAL AREA IN A FEW HOURS THEN MOVE OUT BY MORNING. THERE WILL BE A BREAK BEFORE THE NEXT AREA OF THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE IN THE PERIOD. PREV DISCUSSION... /ISSUED 1000 PM CDT THU OCT 6 2011/ UPDATE...THE WIND HAS DIED DOWN ACROSS EASTERN ZONES AND THEREFORE THE WIND HEADLINES WERE CANCELLED. THE WIND REMAINS ABOVE WIND ADVISORY CRITERIA ACROSS SOME OF OUR WESTERN ZONES ALTHOUGH THESE HAVE ALSO WEAKENED SOME THROUGH THE EVENING. CANCELLED THE HIGH WIND WARNING EARLY...BUT ISSUED A WIND ADVISORY IN ITS PLACE FOR SOME OF THESE WESTERN ZONES WHERE ADVISORY CRITERIA MAY CONTINUE UNTIL A LITTLE AFTER MIDNIGHT. THE LINE OF THE THUNDERSTORMS TO OUR WEST IS STARTING TO TAKE ON A MORE EASTERLY STORM MOTION...WHICH SHOULD BRING IT INTO OUR FAR WESTERN ZONES AROUND MIDNIGHT AND THEN THE LINE SHOULD WEAKEN AS IT TRIES TO PUSH FURTHER EAST TOWARDS THE TRI CITIES. ENVIRONMENT IS NOT AS IMPRESSIVE FOR THUNDERSTORM SUSTAINABILITY IN THE TRI CITIES AREA. THEREFORE...MOST OF THESE THUNDERSTORMS MAY FALL APART OR AT LEAST REALLY WEAKEN BEFORE THEY MAKE IT INTO THE HWY 281 AREA. PREV DISCUSSION... /ISSUED 343 PM CDT THU OCT 6 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON. THE INITIAL CONCERN WILL BE WINDS THIS AFTERNOON AND EVENING...FOLLOWED BY RAIN CHANCES FOR LATER TONIGHT INTO FRIDAY. EARLY AFTERNOON MSAS SURFACE ANALYSIS PLACED HIGH PRESSURE FROM THE UPPER GREAT LAKES INTO THE OHIO AND TENNESSEE VALLEYS...WHILE A BROAD AREA OF LOW PRESSURE WAS SITUATED FROM EASTERN MONTANA INTO EASTERN COLORADO. THIS HAS RESULTED IN A TIGHT SURFACE PRESSURE GRADIENT ACROSS CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. CLOUDS INITIALLY HELPED KEEP THE BETTER MIXING AT BAY...BUT WITH THE INCREASED SUNSHINE THIS AFTERNOON AND DEEPER MIXING...WINDS HAVE INCREASED INTO ADVISORY LEVELS OVER MUCH OF THE FORECAST AREA. MIXING SHOULD CONTINUE TO GET DEEPER THIS AFTERNOON WITH THE LATEST NAM AND RUC BUFR SOUNDINGS SUGGESTING 50 TO 60 KTS OF WIND STILL AVAILABLE AT THE TOP OF THE MIXED LAYER THIS AFTERNOON. THE STRONGEST WINDS ARE STILL DEPICTED IN THE WEST...SO DID NOT MAKE ANY CHANGES TO THE CURRENT WIND HEADLINES WITH THE WARNING IN THE WEST...AND ADVISORY IN THE EAST. THERE IS STILL SOME QUESTION ABOUT HOW QUICKLY THE WINDS WILL DIMINISH THIS EVENING...WITH THE NAM NUMERICAL GUIDANCE KEEPING THEM STRONGER LONGER THAN THE GFS GUIDANCE. FORECAST SOUNDINGS GENERALLY SUGGEST THE WINDS SHOULD SUBSIDE A LITTLE BIT THIS EVENING AS THE SUN GOES DOWN...SO THINK 03Z IS STILL A REASONABLE TIME TO END THE HEADLINES. IT COULD TURN OUT THAT ANY WARNING LEVEL WINDS EASE BACK INTO ADVISORY TERRITORY THIS EVENING...BUT DID NOT WANT TO CREATE ANY CONFUSION WITH HEADLINES...AND THAT CAN BE DEALT WITH IF NECESSARY LATER TONIGHT. THE NEXT FOCUS WILL BE THUNDERSTORM CHANCES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE HIGH PLAINS THIS AFTERNOON...AND WILL MOVE EASTWARD TONIGHT. THE 06.12Z 4KM WRF-NMM SUGGESTS THIS CONVECTION WILL MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA LATE THIS EVENING...AND THEN CONTINUE ITS TREK EAST OVERNIGHT BEFORE DIMINISHING FRIDAY MORNING. THE 06.12Z NAM IS VERY SIMILAR...SO WILL TRIM POPS IN EASTERN PARTS OF THE FORECAST AREA THIS EVENING...AND THEN INCREASE THEM OVERNIGHT IN THE WEST. CONFIDENCE IN HOW MUCH CONVECTION WILL BE LEFT OVER AFTER 12Z FRIDAY IS NOT VERY HIGH...BUT WILL HOLD ONTO CHANCE POPS IN THE EAST...WITH SLIGHT CHANCES IN THE WEST AS THE CONVECTION POTENTIALLY CONTINUES TO SHIFT EAST AND WEAKEN. IN REGARDS TO SEVERE CHANCES...CAN NOT RULE OUT GUSTY WINDS IN THE FAR WEST...AND HAVE KEPT THAT GOING IN THE HAZARDOUS WEATHER OUTLOOK FOR TONIGHT. ANY RAIN/CONVECTION THAT LINGERS INTO FRIDAY MORNING SHOULD ALL BUT END BY LATE MORNING INTO THE EARLY AFTERNOON. A FRONTAL BOUNDARY WILL THEN BE THE FOCUS FOR MORE CONVECTION LATE FRIDAY AFTERNOON/EVENING. THE BOUNDARY APPEARS TO BASICALLY CUT THE FORECAST AREA IN HALF FROM SOUTHWEST TO NORTHEAST BY MID TO LATE AFTERNOON...WITH RESPECTABLE INSTABILITY IN PLACE AHEAD OF THE BOUNDARY IN THE FORM OF MLCAPE VALUES OF 1000-2000 J/KG. DEEP LAYER SHEAR IS FORECAST TO BE 35-45 KTS ALONG AND AHEAD OF THE BOUNDARY...SO THINK THE CURRENT SPC DAY 2 SLIGHT RISK LOOKS REASONABLE. WHEN IT COMES TO TEMPERATURES...DID NOT STRAY VERY FAR FROM GUIDANCE TONIGHT WITH MID 50S TO MID 60S ACROSS THE FORECAST AREA. HIGHS ON FRIDAY COULD BE A BIT TRICKY WITH THE BOUNDARY IN THE AREA...AND THE MAIN ADJUSTMENT WAS TO INCREASE MAX TEMPERATURES A LITTLE IT THE FAR SOUTH AND EAST AHEAD OF THE BOUNDARY. LONG TERM...FRIDAY EVENING THROUGH THURSDAY. PLENTY OF PRECIPITATION/THUNDERSTORM ISSUES TO CONSIDER THROUGH THE WEEKEND INTO THE EARLY PART OF NEXT WEEK...WITH FAIRLY HIGH CONFIDENCE FOR DRY CONDITIONS FOR THE FINAL FEW DAYS OF THE PERIOD. WILL FIRST DISCUSS PRECIP...THEN TEMPS. STARTING OFF FRIDAY NIGHT 00-12Z...NAM/GFS/ECMWF IN GOOD AGREEMENT WITH THE BIG PICTURE DEPICTING BROAD TROUGHS DOMINATING THE WESTERN CONUS...AND AN EXPANSIVE RIDGE ACROSS THE EAST. IN BETWEEN...A 90-110KT H4 JET STREAK EXTENDS FROM THE DESERT SOUTHWEST THROUGH NORTHERN MINNESOTA...ANCHORED BETWEEN TWO STRONG CLOSED LOWS...ONE EXITING ND INTO CANADA...AND THE OTHER MAJOR PLAYER OF INTEREST SLOWLY SWINGING NORTHEAST THROUGH THE 4-CORNERS REGION. AT THE SFC...A WELL-DEFINED QUASI-STATIONARY FRONT/SLOW MOVING COLD FRONT WILL BECOME ALIGNED IN A NORTHEAST-SOUTHWEST FASHION FROM MN TO WESTERN KS...LIKELY BISECTING NORTHERN/WESTERN PORTIONS OF THE CWA. AT THIS JUNCTURE...THE GREATEST CONCERN FOR POSSIBLE STRONG TO SEVERE THUNDERSTORMS ANYTIME IN THE EXTENDED PERIOD FOCUSES ON THE FRIDAY EVENING/NIGHT TIME IN THE VICINITY OF THIS SURFACE BOUNDARY AS AROUND 1500 J/KG 0-1KM MLCAPE BUILDS AHEAD OF THIS BOUNDARY IN THE PRESENCE OF STOUT DEEP LAYER SHEAR ON THE ORDER OF 40-60 KNOTS. WITH AT LEAST WEAK CAPPING IN PLACE HOWEVER AND SOME UNCERTAINTY IN THE EXACT POSITION OF THE FOCUSING LOW-LEVEL BOUNDARY...THERE IS STILL SOME UNCERTAINTY AS TO EXACTLY WHEN CONVECTION WILL FIRE FRIDAY EVENING...AND WHERE. FOR EXAMPLE...THE 12Z NAM FIRES A NARROW LINE OF STORMS MAINLY ACROSS SOUTHEAST PORTIONS OF THE CWA...WHILE THE ECMWF HANGS BACK MORE TOWARD THE NORTHWEST. AS A RESULT...SOME PLACES COULD END UP VERY WET/STORMY FRIDAY EVENING WHILE OTHERS DO NOT...ITS JUST TOO SOON TO TELL EVEN 24-36 HOURS OUT. AT ANY RATE...THE MAGNITUDE OF BOTH LOW AND DEEP LAYER SHEAR PROMOTES AT LEAST ISOLATED SEVERE WEATHER POTENTIAL...LIKELY IN THE FORM OF INITIALLY QUASI-DISCRETE STORMS QUICKLY MORPHING INTO MORE A LINEAR MULTI-CELL MODE DUE TO DEEP LAYER SHEAR VECTORS LARGELY PARALLEL TO THE LOW-LEVEL BOUNDARY. SUSPECT THAT WINDS TO 70 MPH OR POSSIBLY HIGHER WOULD BE THE MAIN SEVERE THREAT GIVEN SUCH STRONG FLOW FIELDS...BUT WILL ALSO HAVE TO MONITOR FOR POSSIBLE BRIEF SPIN-UPS AS THE LOW LEVEL JET ACCELERATES 40-50KT IN THE EVENING. AS FOR POPS...DECIDED TO DOWNPLAY THE EARLY EVENING 0Z-03Z PERIOD A BIT...HOLDING OFF BETTER CHANCES UNTIL AFTER SUNSET AND INTO THE NIGHT. FOR SAT/SAT NIGHT...THE POTENT UPPER LOW OPENS UP A BIT AND TAKES ON A BIT OF A NEGATIVE TILT AS IT REMAINS NEARLY STATIONARY OVER THE 4-CORNERS REGION. DOWNSTREAM FROM THIS SYSTEM...THE UPPER FLOW FIELD WILL BECOME QUITE DIVERGENT...PROMOTING A CONTINUATION OF MULTIPLE ROUNDS OF SHOWERS/STORMS. WITH INSTABILITY LIKELY HELD DOWN BY WIDESPREAD CLOUDS...NOT AS CONCERNED FOR SEVERE WEATHER ON SAT AT THIS TIME...BUT A FEW STRONG STORMS CERTAINLY STILL POSSIBLE. SUNDAY/SUNDAY NIGHT...THE MID/UPPER LOW FINALLY OPENS UP AND LIFTS NORTHEAST IN A NEGATIVE FASHION ACROSS THE ROCKIES/HIGH PLAINS...BECOMING CENTERED NEAR THE MT/SD/ND/WY BORDER AREA BY 12Z MONDAY. AS THE LOW LIFTS NORTH...PLENTY OF FORCING REMAINS FOR SHOWERS/STORMS AND SUSPECT THAT CURRENT 40-50 POPS IN PLACE WILL SOON NEED RAISED INTO LIKELY TERRITORY. UNLESS A DRY SLOT CAN WRAP INTO THE AREA AS THE LOW LIFTS NORTH...NOT ANTICIPATING ENOUGH INSTABILITY TO BUILD FOR A LEGITIMATE SEVERE THREAT WITH COOLER TEMPS IN PLACE. MON/MON NIGHT...HELD ONTO MAINLY SLIGHT POPS PRIMARILY FOCUSED ACROSS THE EASTERN HALF OF THE CWA...BUT MUCH OF THIS TIME FRAME WILL LIKELY END UP DRY IN THE WAKE OF THE DEPARTING WAVE. TUES/TUES NIGHT...SLIGHT CHANCES FOR SHOWERS/ISOLATED STORMS REMAIN IN PLACE FOR SOME AREAS AS A SERIES OF WAVES PASS BY IN WEST-NORTHWEST FLOW ALOFT...BUT CURRENT SIGNALS INDICATE THAT THE MORE ORGANIZED PRECIP EVENT WILL SET UP 1-2 STATES TO OUR EAST AS THIS SYSTEM DIGS SOUTHEASTWARD TOWARD THE SOUTH CENTRAL/SOUTHEAST CONUS. FINALLY...LEFT THE WED THROUGH THURSDAY TIME FRAME DRY FOR NOW...AS LARGE SCALE RIDGING FINALLY RE-ASSERTS ITSELF. HOWEVER...THE ECMWF SUGGESTS THAT WEDNESDAY IS NOT AS CONFIDENTLY DRY AS THURSDAY. AS FOR TEMPERATURES THROUGH THE SAT-THURSDAY TIME FRAME...OVERALL MADE FEW CHANGES FROM PREV FCST...WITH MOST DAYS TOPPING OUT IN THE 60S TO LOW 70S...AND LOWS IN THE 40S AND 50S...THUS NO HARD FREEZE IN SIGHT. THE DAY OF MOST CONCERN FOR A POSSIBLE TEMP BUST IS SATURDAY...AS THE ORIENTATION OF THE FRONT AND ASSOCIATED RAINFALL ACROSS THE CWA COULD RESULT IN QUITE A GRADIENT. FOR NOW AM AIMING FOR UPPER 50S NORTHWEST TO MID 70S SOUTHEAST...BUT STAY TUNED FOR ADJUSTMENTS. HAVEN/T EXPLICITLY STATED IT YET...BUT AM FULLY EXPECTING VARIOUS PARTS OF THE CWA TO PICK UP AT LEAST 1-3 INCHES OF RAIN...AND MAYBE LOCALLY HIGHER OVER THE WEEKEND. ALTHOUGH LOCALIZED FLOODING ISSUES CANNOT BE RULED OUT IF A NARROW BAND STARTS DUMPING...GIVEN THE VERY DRY PAST MONTH SUSPECT THAT MOST AREAS CAN HANDLE QUITE A BIT OF RAIN. AS ONE FINAL COMMENT ON THE UPCOMING RAIN CHANCES...WANT TO RE- EMPHASIZE THAT DESPITE MULTIPLE PERIODS OF HIGH/LIKELY POPS OVER THE WEEKEND...ANTICIPATE THAT MUCH OF THIS RAIN WILL FALL IN NARROW NORTHEAST-SOUTHEAST BANDS...WITH SOME AREAS STAYING DRY FOR SEVERAL HOURS WHILE OTHER PLACES ADD UP A QUICK 1-2+ INCHES. AS WE GET INTO THE EVENT...MORE DEFINITIVE RAIN CHANCES/AMOUNTS CAN HOPEFULLY BE BETTER NAILED DOWN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 7, 1:09 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 109 AM CDT FRI OCT 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 109 AM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 50 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA FRIDAY THROUGH SATURDAY...WITH ISOLATED THUNDERSTORMS STILL POSSIBLE IN PORTIONS OF THE AREA SATURDAY NIGHT THROUGH TUESDAY NIGHT. SOME OF THE STORMS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 70 MPH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS WELL. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES COULD ALSO OCCUR ACROSS PARTS OF THE AREA BETWEEN LATE FRIDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 7, 1:32 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
132 AM CDT FRI OCT 7 2011
KSZ005-017-NEZ083-070715-
HARLAN NE-PHILLIPS KS-ROOKS KS-
132 AM CDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARLAN...PHILLIPS AND
NORTHERN ROOKS COUNTIES UNTIL 215 AM CDT...
AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODRUFF TO 8 MILES
SOUTHEAST OF DENSMORE...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PHILLIPSBURG...
ORLEANS...
LOGAN...
WOODRUFF...
ALMA...
SPEED...
HUNTLEY...
GLADE...
KIRWIN...
REPUBLICAN CITY...
HARLAN COUNTY DAM...
AGRA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3946 9961 3956 9961 3957 9963 3976 9964
4023 9961 4021 9920 4010 9917 4000 9918
4000 9915 3947 9905
TIME...MOT...LOC 0631Z 223DEG 53KT 4008 9943 3958 9963
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:12 PM CDT | Wind Advisory | GID | Phillips, Rooks | 4 hr |
| Oct 7, 1:32 AM CDT | Special Weather Statement | GID | Phillips | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.